# SDR RRXA97176

- Difficulty date: May 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N792FT
- Make and model: Doug DC-8-73F
- Aircraft serial: 46046
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

72NM NE OF CME AT FL370, FT WORTH CENTER ADVISED OF A LINE OF THUNDERSTORMS EXTENDING ACROSS OUR ROUTE OF FLIGHT FOR OVER 300 MILES, WITH AIRCRAFT DEVIATING AT FL410.  A/C WEATHER RADAR WAS UNABLE TO PAINT ANY WEATHER, AIR TRAFFIC CONTROL ADVISED US THAT WE WERE 55 NM AWAY FROM THAT LINE OF THUNDERSTORMS.  RADAR WOULD NOT PAINT KNOWN WEATHER AT ANY GAIN SETTING.  FLIGHT CREW NOTICED ACTIVE THUNDERSTORMS WITH FREQUENT LIGHTNING EXTENDING FROM 10 O'CLOCK TO 2 O'CLOCK POSITION.  RETURNED TO EL PASO.  PERFORMED RADAR OPERATIONAL TEST IAW DC8 MM 34-41-0, RADAR OPS CHECK NORMAL ON GROUND DURING TAXI FROM WEST FREIGHT RAMP TO HEAVY JET PARKING RAMP, NO DEFECT NOTED.
